Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

August 9, 2013Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 9, 2013, 8:02 PM EDT for Sussex County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 8:02 PM EDT (00:02 UTC)
Expired
Aug 9, 2013, 9:00 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 29 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS81 KPHI 100002
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT FRI AUG 9 2013

DEZ003-004-100100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
802 PM EDT FRI AUG 9 2013

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN SUSSEX      
   COUNTY UNTIL ABOUT 900 PM...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM SOUTHEAST OF GEORGETOWN MOVING EAST AT 25 MPH. 
OTHER STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE RUNNING FROM 
SHARPTOWN TO BETHANY BEACH. THIS LINE WAS MOVING SOUTH AT AROUND 20 
MPH...AND SHOULD MOVE OUT OF THE STATE BY ABOUT 900 PM. 

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. VERY HEAVY RAIN IS 
ALSO FALLING FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON 
ROADS AND FILL POOR DRAINAGE AREAS. 

LAT...LON 3846 7569 3865 7572 3872 7571 3874 7506
      3867 7506 3866 7505 3866 7506 3865 7505
      3861 7505 3860 7504 3859 7505 3845 7504

$$

FORECASTER:JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 7:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT FRI AUG 9 2013

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE EAST ACROSS THE REGION
THROUGH TONIGHT. THIS FRONT WILL THEN STALL TO OUR SOUTH THROUGH
MONDAY, WITH A FEW WAVES OF LOW PRESSURE POSSIBLY MOVING ALONG THE
BOUNDARY. ANOTHER COLD FRONT FROM THE WEST WILL TRACK ACROSS THE
REGION DURING TUESDAY, FOLLOWED BY HIGH PRESSURE BUILDING IN FROM
THE GREAT LAKES FOR THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 645 PM, STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO
MOVE ACROSS OUR FAR SOUTHERN COUNTIES. THEY WILL LIKELY PASS OFF
THE COAST AND OUT OF OUR FORECAST AREA BY ABOUT 830 PM. MEANWHILE,
THE CONVECTION OVER OUR NORTHERN COUNTIES WAS CONTINUING TO
DIMINISH RAPIDLY WITH THE LOSS OF DAYTIME HEATING. AS A RESULT, WE
HAVE CANCELLED THE FLASH FLOOD WATCH FOR OUR NORTHERN COUNTIES.
NO ADDITIONAL PRECIPITATION IS ANTICIPATED FROM MID EVENING ONWARD.

GRADUAL DRYING IS FORECAST TO BEGIN IN OUR REGION OVERNIGHT WITH
THE ARRIVAL OF A COLD FRONT FROM THE NORTHWEST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A DRY SATURDAY IS FORECAST FOR OUR CWA WITH LOWER HUMIDITY
LEVELS. THE COLD FRONT IS EXPECTED TO CLEAR ALL OF OUR CWA BY 12Z
AND THE FCST INSTABILITY DOES NOT SUPPORT THUNDER, DOESNT SUPPORT
SHOWERS EITHER. MIGHT HAVE A HARD TIME EVEN SUPPORTING MUCH IN THE
WAY OF CUMULUS.

WITH THE JET STREAM PASSING OVERHEAD SOME CIRRUS SHOULD BE
AROUND. THE SHORT WAVE THE GFS IS PASSING ACROSS OUR CWA LOOKS TOO
SUSTAINED BASED ON THE LACK OF THE CONVECTION ASSOCIATED WITH IT
DURING THE PRECEDING 6 TO 12 HOURS. MAX TEMPS LEANED GFS MOS'S WAY
BASED ON FCST 925MB AND 850MB TEMPS AS WELL AS LLVL THICKNESSES.
BUT IN SPITE OF SIMILAR MAX TEMPS TO TODAY, TOMORROW WILL FEEL
MUCH BETTER WITH THE LOWER DEW POINTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THROUGH THE FIRST PART OF THE LONG TERM, A STALLED FRONTAL
BOUNDARY WILL BE PRESENT OFF TO OUR SOUTH, EXTENDING ACROSS
PORTIONS OF VIRGINIA AND PERHAPS INTO THE CAROLINAS. A DRIER
STRETCH OF WEATHER IS EXPECTED FOR MUCH OF THE FORECAST AREA FROM
SATURDAY NIGHT THROUGH MONDAY, AS THE FRONTAL BOUNDARY IS PROGGED
TO REMAIN OFF TO OUR SOUTH WITH WEAK HIGH PRESSURE TO THE WEST
INFLUENCING OUR REGION. A FEW SHORTWAVES/VORT MAXES ARE FORECAST
TO PASS THROUGH THE MID-LEVEL FLOW DURING THIS TIME FRAME, SO SOME
ISOLATED SHWRS/TSTORMS CANNOT BE COMPLETELY RULED OUT. OUR
SOUTHERN ZONES WOULD BE THE MOST PROBABLE AREA FOR THIS ACTIVITY,
WITH THE STALLED FRONT OFF TO THE SOUTH. FOR NOW, WE WILL KEEP LOW
POPS IN PLACE, WITH THE BEST POTENTIAL FOR ISOLATED TO SCATTERED
SHWRS/TSTORMS BEING ON MONDAY AS THE MODELS SHOW A WAVE OF LOW
PRESSURE DEVELOPING ALONG THE STALLED BOUNDARY.

FOR TUESDAY, BOTH THE GFS AND ECMWF SHOW POSSIBLE LOW PRESSURE
AND ANOTHER COLD FRONT APPROACHING FROM THE WEST AND TRACKING
THROUGH OUR AREA. WHILE THERE ARE SOME TIMING DIFFERENCES BETWEEN
THE MODELS WITH THE EASTWARD PROGRESSION OF THE FRONT ON TUESDAY,
THIS DOES LOOK TO BE THE BEST OPPORTUNITY FOR MORE WIDESPREAD
SCATTERED CONVECTIVE ACTIVITY ACROSS THE FORECAST AREA, AND HIGH
CHANCE POPS ARE IN PLACE. THEREAFTER, A QUIETER STRETCH OF WEATHER
IS EXPECTED FOR THE REST OF THE WORK WEEK AS THE COLD FRONT
PROGRESSES EAST AND OFFSHORE EARLY WEDNESDAY, WITH HIGH PRESSURE
FROM AROUND THE GREAT LAKES REGION BUILDING TOWARD THE MID
ATLANTIC. DAYTIME TEMPERATURES IN THE WEDNESDAY THROUGH FRIDAY
TIME FRAME ARE EXPECTED TO BE A LITTLE BELOW AVERAGE FOR MID-
AUGUST, WITH HIGHS RANGING FROM THE MIDDLE 70S TO THE LOWER 80S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AT 2345Z, SHOWERS AND THUNDERSTORMS WERE MOVING AWAY FROM KMIV
AND KACY. THE SHOWERS AROUND KABE WERE DIMINISHING. NO ADDITIONAL
PRECIPITATION IS EXPECTED TO AFFECT OUR EIGHT TAF SITES THROUGH
THE REMAINDER OF THE TAF PERIOD.

OVERNIGHT, WE EXPECT THE COLD FRONTAL PASSAGE WITH VFR DEBRIS MID
AND HIGH LEVEL CLOUDS. WINDS WILL BECOME NORTHWEST AT 5 TO 10
KNOTS. WITH DRIER AIR MOVING IN, GUIDANCE AND OUR TAFS ARE NOT
CARRYING FOG. SOMETIMES GUIDANCE GETS TOO BULLISH WITH THE MIXING
ON SUMMER NIGHTS AND WE WILL REVISIT. THE LEAST CONFIDENCE ABOUT
LACK OF FOG IS AT RURAL AND MORE OUTLYING TERMINALS.

THEN ON SATURDAY MORNING, NOT MUCH CHANGE IN SKY CONDITIONS OR
WINDS EXPECTED. SO THE LAST FORECAST PERIOD IN THE CURRENT TAF
SHOULD HOLD FOR THE TERMINALS THROUGH THE MORNING.

A SEA BREEZE FRONT MIGHT FORM SATURDAY AFTERNOON FOR NOW EXPECTED
BEYOND THE END OF THE CURRENT TAF CYCLE AND NOT REACHING KPHL BY
00Z.

OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY...MAINLY VFR CONDITIONS. ISOLATED
SHWRS/TSTORMS REMAIN POSSIBLE, ESPECIALLY MONDAY.

TUESDAY...VFR TO POSSIBLE MVFR AT TIMES WITH SCATTERED
SHWRS/TSTORMS POSSIBLE. LIGHT SOUTHERLY WINDS EARLY BECOME WEST-
NORTHWEST LATER TUESDAY EVE/NIGHT.

WEDNESDAY...VFR CONDITIONS EXPECTED WITH LIGHT WINDS.

&&

.MARINE...
WE WILL CONTINUE THE SCA NORTHERN WATERS INTO THIS EVENING. THE
ENTRANCE TO NEW YORK HARBOR BUOY'S SEAS HAVE RISEN TO AROUND 4
FEET AND WITH THE CONTINUED SOUTHERLY FLOW INTO EARLY THIS
EVENING, WE MIGHT MEET THE SEAS CRITERIA. MEANWHILE THE DELAWARE
BAY BUOY'S SEAS CONTINUE TO VERIFY BELOW WAVE WATCH GUIDANCE AND
THEIR WINDOW OF OPPORTUNITY FOR SMALL CRAFT ADVISORY CONDITIONS IS
CLOSING FAST.

ONCE THE FRONT CLEARS, THE WESTERLY FLOW BEHIND IT IS NOT THAT
STRONG AND SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
THROUGH SATURDAY. A SEA BREEZE FRONT SHOULD FORM ON SATURDAY
AFTERNOON.

OUTLOOK...
FROM SATURDAY NIGHT THROUGH MONDAY, A FRONTAL BOUNDARY WILL
REMAIN STALLED TO THE SOUTH OF OUR FORECAST AREA AND ADJACENT
COASTAL WATERS. WINDS AND SEAS THROUGH THIS TIME FRAME ARE EXPECTED
TO BE AT SUB-SCA LEVELS, WITH SEAS IN THE 2 TO 3 FOOT RANGE AND
WINDS AT 15 KNOTS OR LESS. A COLD FRONT IS FORECAST TO CROSS THE
AREA TUESDAY, BRINGING A BETTER CHANCE FOR SCATTERED
SHWRS/TSTORMS, FOLLOWED BY HIGH PRESSURE BUILDING ACROSS THE
REGION AND COASTAL WATERS DURING WEDNESDAY. CONDITIONS ON OUR AREA
WATERS ARE EXPECTED TO REMAIN AT SUB-ADVISORY LEVELS THROUGH
TUESDAY AND WEDNESDAY.

&&

.RIP CURRENTS...
A MODERATE RISK FOR THE FORMATION OF RIP CURRENTS CONTINUES
THROUGH THIS EVENING ALONG THE NEW JERSEY COAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...GIGI/KLINE
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 9, 6:48 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT FRI AUG 9 2013

DEZ001-002-MDZ008-012-015-NJZ001-007>010-012-013-015>023-027-PAZ054-
055-060>062-070-071-101>106-102300-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
648 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-102300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
648 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-MDZ019-020-102300-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-
648 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

THUNDERSTORMS EARLY THIS EVENING MAY BE ACCOMPANIED BY HEAVY
RAINFALL AND STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450>453-102300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
648 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-454-455-102300-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
648 PM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS EARLY THIS EVENING MAY BE ACCOMPANIED BY HEAVY
RAINFALL AND STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 5:08 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT FRI AUG 9 2013

MDZ012-015-019-020-092200-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
508 PM EDT FRI AUG 9 2013

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES EAST OF
ANNAPOLIS...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT CROSSES
THE CHESAPEAKE BAY AND HEADS TOWARD KENT ISLAND. OTHER PORTIONS OF
THE EASTERN SHORE WILL BE AFFECTED BY OTHER STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS.

LAT...LON 3887 7625 3881 7621 3882 7620 3894 7624
      3884 7639 3886 7639 3905 7631 3899 7627
      3900 7618 3914 7629 3932 7619 3938 7611
      3938 7578 3866 7573 3870 7586 3861 7597
      3860 7613 3873 7626 3867 7635 3877 7639

FORECASTER:JJM
Special weather statement, Aug 9, 7:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
703 PM EDT FRI AUG 9 2013

DEZ003-004-100000-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
703 PM EDT FRI AUG 9 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THIS THUNDERSTORM WILL BE NEAR MILLSBORO AROUND 710
PM...DAGSBORO AROUND 715 PM...LONG NECK AROUND 720 PM...MILLVILLE
AROUND 725 PM...OCEAN VIEW AROUND 730 PM AND BETHANY BEACH AROUND
735 PM.

LAT...LON 3859 7547 3876 7540 3875 7507 3867 7506
      3866 7505 3866 7506 3865 7505 3861 7505
      3860 7504 3859 7505 3859 7504 3845 7504

FORECASTER:JJM
Special weather statement, Aug 9, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT FRI AUG 9 2013

DEZ003-004-100100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
802 PM EDT FRI AUG 9 2013

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN SUSSEX
   COUNTY UNTIL ABOUT 900 PM...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTHEAST OF GEORGETOWN MOVING EAST AT 25 MPH.
OTHER STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE RUNNING FROM
SHARPTOWN TO BETHANY BEACH. THIS LINE WAS MOVING SOUTH AT AROUND 20
MPH...AND SHOULD MOVE OUT OF THE STATE BY ABOUT 900 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. VERY HEAVY RAIN IS
ALSO FALLING FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3846 7569 3865 7572 3872 7571 3874 7506
      3867 7506 3866 7505 3866 7506 3865 7505
      3861 7505 3860 7504 3859 7505 3845 7504

FORECASTER:JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:32 PM EDTSevere Thunderstorm WarningPHISussex28 min

Nearby

Special Weather Statements in Delaware, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.